Alert archive / New York / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 13, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at May 22, 2013, 11:05 PM EDT for Franklin County, St. Lawrence County, New York. It was in force for 55 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2013, 11:05 PM EDT (03:05 UTC)
- Expired
- May 23, 2013, 12:00 AM EDT
- In force
- 55 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Franklin County, NY, St. Lawrence County, NY
The radar
The Ft Drum radar (KTYX), 129 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 11:05 PM EDT | TSTM WND DMG | Norfolk, NY | TREES AND POWERLINES DOWN |
| May 22, 11:06 PM EDT | TSTM WND DMG | Potsdam, NY | POWERLINES DOWN |
| May 22, 11:15 PM EDT | TSTM WND DMG | Colton, NY | POWERLINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 3.1 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1240 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
972
WUUS51 KBTV 230305
SVRBTV
NYC033-089-230400-
/O.NEW.KBTV.SV.W.0013.130523T0305Z-130523T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
1105 PM EDT WED MAY 22 2013
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN NORTHERN NEW YORK...
ST. LAWRENCE COUNTY IN NORTHERN NEW YORK...
* UNTIL MIDNIGHT EDT.
* AT 1100 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING ONE INCH
DIAMETER HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE
STORMS EXTENDED FROM LOUISVILLE TO PIERREPONT TO FULLERVILLE...AND
WERE MOVING EAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
MASSENA...SOUTH COLTON...ROOSEVELTOWN...HOPKINTON...HELENA...
HOGANSBURG...SOUTH BOMBAY...WANAKENA...WEST BANGOR...CHILDWOLD...
THIS LINE OF SEVERE THUNDERSTORMS IS ALSO PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
&&
LAT...LON 4500 7474 4501 7468 4500 7415 4457 7404
4412 7435 4405 7507 4422 7547 4458 7516
4490 7517 4495 7501 4498 7500 4502 7478
TIME...MOT...LOC 0306Z 270DEG 25KT 4486 7501 4457 7495
4425 7530
$$2 follow-up statements
761
WWUS51 KBTV 230331
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1131 PM EDT WED MAY 22 2013
NYC033-089-230400-
/O.CON.KBTV.SV.W.0013.000000T0000Z-130523T0400Z/
FRANKLIN NY-ST. LAWRENCE NY-
1131 PM EDT WED MAY 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR EASTERN ST. LAWRENCE AND FRANKLIN COUNTIES IN NORTHERN NEW
YORK...
AT 1124 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
EXTENDED FROM BOMBAY TO PARISHVILLE TO CLARE...AND WERE MOVING EAST
AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
ST. REGIS FALLS...DICKINSON...WEST BANGOR...SANTA CLARA...
WHIPPLEVILLE...BURKE CENTER...
THESE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING DEADLY CLOUD
TO GROUND LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
&&
LAT...LON 4500 7474 4501 7468 4500 7415 4457 7404
4412 7435 4408 7483 4430 7515 4459 7508
4497 7472 4495 7501 4498 7500 4502 7478
TIME...MOT...LOC 0331Z 270DEG 25KT 4496 7447 4456 7471
4434 7493
$$105
WWUS51 KBTV 230343
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1143 PM EDT WED MAY 22 2013
NYC033-089-230400-
/O.CON.KBTV.SV.W.0013.000000T0000Z-130523T0400Z/
FRANKLIN NY-ST. LAWRENCE NY-
1143 PM EDT WED MAY 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR NORTHEASTERN ST. LAWRENCE AND FRANKLIN COUNTIES IN NORTHERN NEW
YORK...
AT 1136 PM EDT A LINE OF SEVERE THUNDERSTORMS WAS REPORTED PRODUCING
ONE INCH DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THESE SEVERE STORMS EXTENDED FROM CONSTABLE TO SANTA CLARA TO AZURE
MOUNTAIN...AND WERE MOVING EAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
BURKE CENTER...NORTH BURKE...WOLF POND...RAINBOW LAKE...
THESE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING DEADLY CLOUD
TO GROUND LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
&&
LAT...LON 4495 7466 4498 7456 4500 7415 4457 7404
4412 7435 4416 7455 4442 7469 4459 7495
4497 7472 4495 7501 4498 7500 4502 7478
TIME...MOT...LOC 0343Z 270DEG 28KT 4491 7424 4466 7431
4454 7444
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 10:47 PM EDT, 18 minutes earlier.
Area forecast discussion, May 22, 10:47 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1047 PM EDT WED MAY 22 2013 .SYNOPSIS... FRONTAL BOUNDARY WILL CONTINUE TO LIFT NORTHWARD ACROSS THE REGION OVERNIGHT. SCATTERED TO ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH 10PM...SOME STORMS MAY BE SEVERE. A SLOW-MOVING COLD FRONT WILL THEN APPROACH FROM THE EASTERN GREAT LAKES REGION BRINGING ADDITIONAL WIDESPREAD RAINFALL AND EMBEDDED THUNDERSTORMS DURING THURSDAY AND THURSDAY NIGHT. WHILE IT WON/T BE RAINING CONTINUOUSLY...PERIODS OF BRIEFLY HEAVY RAIN ASSOCIATED WITH THE SHOWERS AND THUNDERSTORMS WILL GENERALLY BRING AN ADDITIONAL 1 TO 2 INCHES OF RAIN ACROSS THE NORTH COUNTRY THROUGH THURSDAY NIGHT. SOME MINOR FLOODING WILL BE POSSIBLE...MAINLY THURSDAY INTO THURSDAY NIGHT WITH THE MOST WIDESPREAD RAINFALL. && .NEAR TERM /UNTIL 8 AM THURSDAY MORNING/... AS OF 1041 PM EDT WEDNESDAY...SEVERE THUNDERSTORM WATCH ALLOWED TO EXPIRE. STILL EXPECTING MORE SHOWERS AND STORMS OVERNIGHT HOWEVER...AND SOME COULD BE STRONG TO EVEN SEVERE...ESPECIALLY ACROSS NORTHERN NEW YORK. WATCHING A LINE NOW MOVING INTO ST LAWRENCE VALLEY. ELEVATED INSTABILITY ALLOWING FOR CONTINUATION OF STORMS. THREAT OF HEAVY DOWNPOURS AS WELL...AND HYDRO SITUATION WILL NEED TO MONITORED...ESPECIALLY AS WE RECEIVE ADDITIONAL RAINFALL THURSDAY. PREVIOUS DISCUSSION... SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10PM. LATEST RADAR INDICATES THAT THE STRONG TO SEVERE STORMS WITH LOCALLY HEAVY AMOUNTS OF RAINFALL WHICH AFFECTED MUCH OF THE AREA ARE DECREASING IN BOTH COVERAGE AND INTENSITY AS ATMOSPHERE BEGINS TO STABILIZE. STILL EXPECTING SOME SHOWERS WITH POSSIBLE THUNDER OVERNIGHT HOWEVER AS GOING FORECAST INDICATES. HAVE MADE SOME MINOR ADJUSTMENTS TO HOURLY GRIDS FOR THIS EVENING TO ACCOUNT FOR LATEST DATA...BUT NO CHANGES TO OVERALL FORECAST FOR THE OVERNIGHT. EARLIER DISCUSSION... REGION CONTINUES TO BE UNDER SEVERE THUNDERSTORM WATCH THRU 10PM. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAIN ARE POSSIBLE IN ANY THUNDERSTORMS. FRONT ACROSS THE AREA LIFTS NORTHWARD OVERNIGHT AND SHOWERS AND THUNDERSTORMS END BY ABOUT 11PM. THEN SYNOPTIC FEATURE BRINGS RENEWED CHANCE OF SHOWERS WITH EMBEDDED THUNDERSTORMS DURING THE OVERNIGHT HOURS FROM WEST TO EAST ACROSS THE AREA. DEEP-LAYER SWLY FLOW AND WARM ADVECTION CONTINUES. SEVERE PARAMETERS LOOK LESS FAVORABLE OVERNIGHT...THEREFORE HAVE DROPPED ENHANCED WORDING. LOWS WILL BE ON THE WARM SIDE TONIGHT WITH 60S DEWPOINTS IN PLACE ALONG WITH CLOUDS AND S-SW WINDS ALL NIGHT. LOW TEMPS WILL MAINLY BE IN THE UPR 50S TO LOWER 60S. && .SHORT TERM /8 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... AS OF 350 PM EDT WEDNESDAY...THURSDAY WILL PRODUCE OUR MOST WIDESPREAD RAINFALL AS COLD FRONT AND ASSOCIATED POSITIVE TILT 500MB TROUGH BEGINS TO SHIFT SLOWLY SEWD ACROSS THE FORECAST AREA. MOIST AND MARGINALLY UNSTABLE AIR MASS WILL SUPPORT SEVERAL BANDS OF SLOW MOVING CONVECTION ALONG/IN ADVANCE OF THE COLD FRONT. GIVEN THE SETUP...MOST OF THE NWP QPF LOOKED ON THE LOW SIDE GIVEN EVOLUTION AND MOIST AIR MASS IN PLACE. TRENDED CLOSER TO HIGHER ECMWF QPF WITH WIDESPREAD 1+" RAINFALL AMTS ACROSS THE CWA. SOME OF THIS HEAVY RAIN CONTINUES INTO THURSDAY NIGHT...ESPECIALLY CENTRAL AND ERN VT. CAN/T RULE OUT LOCALIZED 2" RAINFALL AMTS BEFORE THINGS LIGHTEN UP EARLY FRIDAY. SOME MINOR FLOODING IS POSSIBLE...REFER TO HYDRO SECTION BELOW. HIGHS THURSDAY GENERALLY IN THE MID 70S. EPISODES OF SHOWERS/TSTMS EXPECTED UNDER CLOUDY SKIES. FRIDAY...LIKELY POPS FOR RAIN SHOWERS IN THE MORNING...THEN SLOW/GRADUAL DRYING FROM NW-SE ACROSS THE REGION. SHOULD SEE SOME PARTIAL SUNSHINE LATE IN THE DAY FROM THE CHAMPLAIN VALLEY WWD. COOLER TEMPS WITH HIGHS IN THE LOW-MID 60S. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 255 PM EDT WEDNESDAY...STILL NOT A VERY CLEAR CUT FORECAST FOR THE HOLIDAY WEEKEND, BUT IT'S LOOKING INCREASINGLY LIKELY THAT SATURDAY WILL FEATURE SOME RAIN -- AND PERHAPS EVEN INTO SUNDAY FOR PARTS OF THE AREA THANKS TO A SLOW MOVING UPPER TROUGH AND ASSOCIATED SURFACE LOW PRESSURE. MEMORIAL DAY AND AFTER DOES LOOK DRY WITH WARMING TEMPERATURES. DAILY SPECIFICS BELOW: SATURDAY: DECENT AMOUNT OF VARIABILITY IN THE MODELS. NAM PUSHES THE TROUGH AND LOW PRESSURE OUT THE QUICKEST AND WOULD FEATURE A PRETTY DRY DAY, WHILE 12Z GFS AND 00Z EURO ARE PRETTY SIMILAR FEATURING A "BATTEN DOWN THE HATCHES" WET DAY AS THEY HOLD BACK THE TROF AND LOW THE LONGEST. THIS SOLUTION WOULD FEATURE A SLUG OF HEAVY RAIN, PROBABLY ACROSS VERMONT -- AND THIS COULD RESULT IN FLOODING ISSUES. 00Z GFS ENSEMBLES ARE A BIT QUICKER, BUT STILL FEATURE PRECIPITATION FOR THE DAY. GIVEN A BIG OMEGA BLOCK EXPECTED TO FORM OVER THE ATLANTIC, THAT MEANS EVERYTHING WILL SLOW DOWN. THUS FEEL THE FAST NAM NEEDS TO BE DISCARDED, BUT THE GFS/EURO COMBO MIGHT BE A LITTLE SLOW. AT THE END OF MY THOUGHT PROCESS THOUGH, FELT IT NECESSARY TO INCREASE POPS -- WITH THE BEST CHANCE ACROSS VERMONT WHERE IT WILL BE CLOSER TO THE LOW OFF THE COAST. ST LAWRENCE VALLEY SHOULD REMAIN DRY AND A LITTLE BIT OF LIGHT RAIN COULD COME BACK TO THE 'DACKS. WITH ALL THE CLOUDS AND COLD AIR WITH THE ASSOCIATED TROUGH, TEMPERATURES WILL BE WELL BELOW NORMAL, 50S IN THE VALLEYS AND 40S IN THE HIGHER TERRAIN. GONNA BE A DAMP/DREARY DAY. ADDING TO THE MISERY WILL BE SOME BREEZY CONDITIONS. NORTH/NORTHWEST WINDS SHOULD GUST UPWARDS OF 25 MPH. COME SATURDAY NIGHT, COLDER AIR ALOFT COULD RESULT IN A LITTLE BIT OF SNOW AT ELEVATIONS PRIMARILY ABOVE 2500FT. SUNDAY: WILL BE A TRANSITION DAY. LOW PRESSURE WILL BE MOVING TOWARD THE CANADIAN MARITIMES, BUT ENOUGH MOISTURE ROTATING BACK SO THAT I EXPECT CLOUDS AND LIGHT PRECIPITATION TO CONTINUE, ESPECIALLY ACROSS EASTERN SECTIONS. HAVE PLACED LOW CHANCE POPS BACK TO THE CHAMPLAIN VALLEY WITH HIGHER IN EASTERN VERMONT. NEW YORK SHOULD REMAIN DRY. BY LATE IN THE DAY, CLOUDS SHOULD BE BREAKING UP FROM WEST TO EAST. WILL BE CHILLY AND CONTINUED BREEZY. 850MB TEMPERATURES ALOFT WILL BE ON EITHER SIDE OF 0C. EVEN IN PERFECTLY SUNNY/DRY CONDITIONS, THIS WOULD ONLY SUPPORT VALLEY HIGHS ABOUT 60F. WITH CLOUDS AND CONTINUED NORTHERLY FLOW, I SUSPECT LOW 50S WILL BE IT FOR LOWER ELEVATIONS AND 40S IN THE HIGHER TERRAIN. AGAIN SUNDAY MORNING AT THE HIGHEST SUMMITS, I'M EXPECTING A LITTLE BIT OF SNOW. MAYBE ACCUMULATING TO 1" OR SO ON MANSFIELD BY MID-DAY. MEMORIAL DAY: GETTING BETTER AND WILL BE THE BEST DAY FOR ALL OUTDOOR ACTIVITIES. PERHAPS RESIDUAL CLOUDS EARLY ACROSS THE EAST, BUT OTHERWISE MOSTLY SUNNY. STILL COOL ALOFT, BUT 850MB TEMPERATURES UP TO ABOUT 4C, SUPPORTING SURFACE HIGHS ABOUT 10F WARMER THAN SUNDAY. LOTS OF LOW-MID 60S AT LOWER ELEVATIONS AND UPPER 50S AT HIGHER ELEVATIONS. DO NEED TO NOTE THAT THE 12Z EURO IS JUST COMING IN, AND IT SUGGESTS AN EVEN SLOWER MOVE OUT OF THE TROUGH AND UPPER LOW. IN FACT, IF THAT MODEL FORECAST ENDS UP PERFECT, THEN EVEN MONDAY WILL BE CLOUDY/COOL/SOME RAIN -- VERY MUCH LIKE SUNDAY. TUESDAY/WEDNESDAY: RIDGING SLOWLY BUILDS IN, ALONG WITH WARMER TEMPERATURES ALOFT. EACH DAY SHOULD FEATURE TEMPERATURES ABOUT 5 TO 7 WARMER THAN THE PREVIOUS ONE -- SO SHOULD BE SOME NICE DAYS (AGAIN ASSUMING THINGS DONT COME TO A COMPLETE STANDSTILL AND KEEP US SMACK IN THE MIDDLE OF THE TROUGH). && .AVIATION /03Z THURSDAY THROUGH MONDAY/... THROUGH 00Z FRIDAY...SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION THIS EVENING. VFR CONDITIONS WILL DETERIORATE TO MVFR WITHIN SHOWERS AND LIFR/IFR IN ANY THUNDERSTORMS THIS EVENING. AFTER 04Z...EXPECT SOME SHOWERS WITH EMBEDDED THUNDER. PLENTIFUL LLVL MOISTURE WILL RESULT IN WIDESPREAD MVFR CIGS WITH AREAS OF IFR OVERNIGHT. DURING THURSDAY...COVERAGE OF SHOWERS AND THUNDERSTORMS INCREASES BY AFTERNOON WITH APPROACH OF COLD FRONT. PREVAILING MVFR DURING THURSDAY AFTERNOON...WITH LOCAL IFR AND POSSIBLE WIND GUSTS 40 KTS IN THUNDERSTORMS. OUTLOOK 00Z FRIDAY THROUGH MONDAY...UNSETTLED WX WITH OCCASIONAL SHOWERS/STORMS WILL CONTINUE THURSDAY NIGHT INTO FRIDAY ACROSS OUR TAF SITES. THE STRONGER SHOWERS/STORMS THURSDAY EVENING ASSOCIATED WITH A SFC COLD FRONT WILL PRODUCE MVFR CONDITIONS...WITH BRIEF PERIODS OF IFR LIKELY. ALSO...ANY STORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY SFC WINDS UP TO 40 MPH. AREAS OF FOG AND LOW CLOUDS ARE POSSIBLE THURSDAY NIGHT...WITH SOME LOCALIZED IFR/LIFR LIKELY. SCATTERED SHOWERS MAY LINGER INTO SATURDAY/SUNDAY WITH MVFR...BEFORE HIGH PRESSURE SLOWLY BUILDS INTO THE REGION BY EARLY NEXT WEEK. GUSTY NORTHWEST WINDS ARE POSSIBLE OVER THE WEEKEND...WITH AREAS OF LLVL TURBULENCE. && .HYDROLOGY... 350 PM WEDNESDAY...WIDESPREAD 1.0" TO 1.5" RAINFALL (WITH LOCALLY HIGHER AMTS) HAS OCCURRED ACROSS THE NORTH COUNTRY DURING THE PAST 24-30 HOURS ASSOCIATED WITH SEVERAL EPISODES OF HEAVY SHOWERS AND TSTMS. AN ADDITIONAL 1-2" RAINFALL IS FORECAST BETWEEN LATE AFTN/EVENING SHOWERS AND TSTMS AND THE MORE WIDESPREAD RAIN AND EMBEDDED TSTMS ON THURSDAY. WHILE ANTECEDENT SOIL CONDITIONS HAVE BEEN DRY...AND VEGETATION IS FULLY ACTIVE...THE ADDITIONAL RAINFALL WILL EVENTUALLY BRING THE POTENTIAL FOR STREET/POOR DRAINAGE FLOODING. ASSOCIATED MINOR FLOODING WOULD MOST LIKELY OCCUR DURING THE DAY THURSDAY AND INTO THURSDAY NIGHT. MAIN-STEM RIVER FLOODING IS NOT FORECAST...BUT MAY NEED TO WATCH SOME OF THE SMALLER RIVERS AND STREAMS THAT COULD LOCALLY EXCEED BANKFUL LATER THURSDAY AND THURSDAY NIGHT. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...BANACOS/NEILES NEAR TERM...RJS/NEILES SHORT TERM...BANACOS/NEILES LONG TERM...NASH AVIATION...KGM HYDROLOGY...
Hazardous weather outlook, May 22, 10:15 PM EDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 1015 PM EDT WED MAY 22 2013 NYZ026>031-034-035-087-VTZ001>012-016>019-240215- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 1015 PM EDT WED MAY 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. SHOWERS ARE LIKELY OVERNIGHT ALONG WITH A CHANCE OF THUNDERSTORMS. SOME THUNDERSTORMS MAY CONTAIN STRONG TO DAMAGING WINDS...SMALL HAIL AND HEAVY DOWNPOURS. THE STRONGEST STORMS OVERNIGHT ARE LIKELY TO OCCUR ACROSS NORTHERN NEW YORK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SLOW MOVING SURFACE COLD FRONT WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE NORTH COUNTRY ON THURSDAY. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME...WHICH WILL INCREASE THE THREAT FOR POOR DRAINAGE AND MINOR FIELD FLOODING. IN ADDITION...A FEW STRONGER STORMS COULD PRODUCE LOCALIZED GUSTY WINDS AND SMALL HAIL...ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 22, 6:51 PM EDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
651 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL 2 S STOWE 44.44N 72.69W
05/22/2013 E0.25 INCH LAMOILLE VT TRAINED SPOTTER
&&
EVENT NUMBER BTV1300047
LOCONTOLocal storm report, May 22, 6:53 PM EDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
653 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 1 SSW UNDERHILL 44.52N 72.95W
05/22/2013 E0.25 INCH CHITTENDEN VT PUBLIC
&&
EVENT NUMBER BTV1300048
LOCONTOLocal storm report, May 22, 6:59 PM EDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
659 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND DMG 1 SW WEST BOLTON 44.43N 72.91W
05/22/2013 CHITTENDEN VT NWS EMPLOYEE
TREES DOWN ON STAGE ROAD
&&
EVENT NUMBER BTV1300049
NEILESSpecial weather statement, May 22, 8:26 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
826 PM EDT WED MAY 22 2013
VTZ003-006-007-016-230115-
CALEDONIA VT-EASTERN FRANKLIN VT-LAMOILLE VT-ORLEANS VT-
826 PM EDT WED MAY 22 2013
...A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE THROUGH EAST CENTRAL
FRANKLIN... NORTH CENTRAL CALEDONIA...NORTHEASTERN LAMOILLE AND
ORLEANS COUNTIES...
AT 818 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS EXTENDING FROM 1 MILE SOUTH OF MONTGOMERY CENTER TO 2
MILES NORTH OF BAKERSFIELD...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM. IN ADDITION...THE AREA HAS RECEIVED SEVERAL PERIODS OF
RAIN IN RECENT DAYS AND HEAVY RAINFALL FROM THESE STORMS MAY CAUSE
ELEVATED LEVELS ON SMALL CREEKS AND STREAMS AND PONDING OF WATER ON
COUNTRY ROADS AND FARMLAND.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
LOWELL...EDEN MILLS...ALBANY...WESTFIELD...ALBANY CENTER...EAST
ALBANY...IRASBURG...COVENTRY...EXIT 26 I91...ORLEANS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4496 7262 4497 7247 4497 7229 4498 7213
4498 7200 4493 7199 4466 7201 4472 7275
4490 7274
LOCONTOSpecial weather statement, May 22, 9:43 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 943 PM EDT WED MAY 22 2013 NYZ026-027-029-087-230330- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... OGDENSBURG...POTSDAM...GOUVERNEUR 943 PM EDT WED MAY 22 2013 ...LINE OF STRONG THUNDERSTORMS TO MOVE ACROSS SAINT LAWRENCE AND NORTHERN FRANKLIN COUNTIES IN NEW YORK... AT 937 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF STRONG THUNDERSTORMS ABOUT TO MOVE ONSHORE FROM THE EASTERN END OF LAKE ONTARIO INTO INTO JEFFERSON COUNTY NEW YORK...MOVING NORTHEAST AT 50 MPH. AS THE STORMS MOVE THROUGH SAINT LAWRENCE AND NORTHERN FRANKLIN COUNTY...EXPECT STRONG WINDS UP TO 50 MPH...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAIN. STAY TUNED TO LOCAL MEDIA OUTLETS AND NOAA WEATHER RADIO FOR LATER STATEMENTS OR POSSIBLE WARNINGS. LOCONTO
Special weather statement, May 22, 11:04 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1104 PM EDT WED MAY 22 2013
NYZ028>031-034-230430-
EASTERN CLINTON NY-SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-
WESTERN CLINTON NY-WESTERN ESSEX NY-
1104 PM EDT WED MAY 22 2013
...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH FRANKLIN...
SOUTHEASTERN ST. LAWRENCE...WESTERN CLINTON AND WESTERN ESSEX
COUNTIES...
AT 1100 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5
MILES NORTH OF CRANBERRY LAKE TO 9 MILES NORTHEAST OF BIG MOOSE TO
COLD BROOK...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS TO 50 MPH...SMALL HAIL UP TO DIME SIZE...AND VERY HEAVY
RAINFALL ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
CHILDWOLD...SHURTLEFF...PIERCEFIELD...CHILDWOLD...TUPPER LAKE...AZURE
MOUNTAIN...MADAWASKA...AZURE MOUNTAIN...DUANE CENTER...ST. REGIS
MOUNTAIN...SARANAC INN...PAUL SMITHS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.
LAT...LON 4484 7365 4427 7375 4389 7388 4379 7405
4382 7415 4381 7422 4392 7434 4397 7426
4411 7429 4407 7483 4434 7484 4501 7389
4501 7384
LOCONTOThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 10:13 PM EDT | Severe Thunderstorm Warning | BTV | St. Lawrence | 62 min |
| May 22, 11:04 PM EDT | Special Weather Statement | BTV | Clinton, Franklin | 86 min |
| May 22, 11:48 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Franklin | 57 min |
| May 23, 12:02 AM EDT | Special Weather Statement | BTV | Essex | 58 min |
| May 23, 4:33 AM EDT | Flash Flood Watch | BTV | Clinton, Essex, Franklin, St. Lawrence | 23 hr |
| May 23, 12:37 PM EDT | Special Weather Statement | BTV | Franklin, St. Lawrence | 53 min |
| May 23, 1:30 PM EDT | Special Weather Statement | BTV | Franklin | 60 min |
| May 23, 2:27 PM EDT | Special Weather Statement | BTV | Clinton | 63 min |
| May 23, 6:17 PM EDT | Special Weather Statement | BTV | Essex | 58 min |
| May 23, 7:05 PM EDT | Special Weather Statement | BTV | Essex | 55 min |
Nearby
Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.